MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION PROLITE MESH; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORPORATION PROLITE MESH; MESH, SURGICAL, POLYMERIC
Model Number 1000212-00
Health Effect - Clinical Codes Pain (1994); Post Operative Wound Infection (2446)
Date of Event 07/01/2005
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion of the investigation into this event.
 
Event or Problem Description
Patient experienced infection, vaginal bleeding, pain, mesh ulcerations and inflammation after being implanted with mesh for pelvic organ prolapse.
 
Additional Manufacturer Narrative
Investigation: based on the review of the device history records and product complaint details atrium can find no fault with the product.This lot of v-patch mesh passed all quality and performance requirement.The sterility records indicate that the lot in question was properly sterilized.Clinical evaluation: when the muscles and ligaments supporting a woman's pelvic organs weaken, the pelvic organs can slip out of place and create a bulge in the vagina (prolapse).Women most commonly develop pelvic organ prolapse years after childbirth, after a hysterectomy or after menopause.This bulge can worsen over time and may require surgical intervention.Recurrent prolapse is common, as surgery does not repair the underlying weakened tissues.Prolite mesh is provided sterile.The packaging should be inspected prior to use to ensure it is intact and not damaged or opened.Prolite mesh is intended for use in hernia repair, chest wall reconstruction, traumatic or surgical wounds and other fascial surgical intervention procedures requiring reinforcement with a non-absorbable supportive material.Adequate mesh fixation is required to minimize postoperative complications and recurrence.The fixation technique, method, and products used, is left to the discretion of the surgeon to optimize clinical outcomes.Symptoms of transvaginal mesh erosion are a known adverse event associated with pelvic organ prolapse repair.Symptoms may include vaginal bleeding, pain, inflammation and sexual dysfunction.Microorganisms can infect a surgical wound through various forms of contact, such as from the touch of a contaminated caregiver or surgical instrument, through microorganisms in the air, or through microorganisms that are already on or in your body and then spread into the wound.The instructions for use (ifu) state, "complications that may occur with the use of any surgical mesh include, but are not limited to, pain, inflammation, infection, seroma, hematoma, fistula formation or mechanical disruption of the tissue and/or mesh material, possible adhesions when placed in direct contact with the viscera (intestines) and organs." the fixation technique, method, and products used are left to the discretion of the surgeon to optimize clinical outcomes.Careful attention to proper fixation techniques and placement of the mesh product should be taken to help prevent excessive tension or disruption between the mesh material and connective tissue.Placing surgical mesh in contact with the intestines and/or improper surgical fixation can increase incidence of adhesions and pain.The ifu also states that it is important to orient the mesh correctly for proper function.The smooth side of the mesh should be positioned facing the bowel or other visceral surfaces where minimal tissue attachment is desired.The anterior side to which the positioning straps are attached should be placed uniformly against the parietal tissue where tissue in-growth and incorporation is desired.

Brand Name
PROLITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH 03051
MDR Report Key6615436
Report Number1219977-2017-00081
Device Sequence Number507601
Product Code FTL
UDI-Device Identifier00650862300031
UDI-Public00650862300031
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K930669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2006
Device Model Number1000212-00
Device Catalogue Number1000212-00
Device Lot Number11762317
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;